Hail, Phillips
- When
- May 27, 7:11 PM CST to 7:15 PM CST
- Where
- Phillips County, West Helena
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.550, -90.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 27, 2:17 PM CST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 317 PM CDT SUN MAY 27 2001 SURFACE BOUNDARY APPARENTLY NEAR LIT-GTR LINE AT 19Z. CONVECTION NEAR THE BOUNDARY...JUST SOUTH OF CWA...WILL DRIFT SLOWLY NORTH INTO SOUTHERN PART OF CWA TONIGHT. IN ADDITION...CONVECTION OVER KANSAS WILL MOVE SOUTHEASTWARD ALONG THE BOUNDARY TONIGHT. WILL GO LIKELY POPS ACROSS THE SOUTH...AND 40-50 PERCENT ELSEWHERE... SINCE PATH OF KANSAS MCS A LITTLE MORE UNCERTAIN. WILL KEEP SPC SEVERE OUTLOOK. CONVECTION OVERNIGHT WILL SERVE TO FORCE THE FRONT A LITTLE FURTHER SOUTH...AT LEAST ACCORDING TO THE ETA/AVN SOLUTIONS. WILL LEAVE POPS IN MONDAY FORECAST...BUT EXPECT MOST ACTIVITY IN THE MORNING. LOOKS LIKE BOUNDARY WILL STAY SOUTH OF THE AREA UNTIL WEDNESDAY AFTERNOON. CANNOT RULE OUT POSSIBILITY OF ANOTHER MCS TOMORROW NIGHT OR TUESDAY...BUT CURRENT INDICATIONS ARE THAT THEY SHOULD BE SOUTH AND WEST OF CWA. ANOTHER TROF COMING THROUGH ABOUT THURSDAY...THEN QUIET FOR NEXT WEEKEND. TEMPS...WILL BE DEPENDING ON WHETHER MOISTURE MAKES IT BACK INTO AREA WITH WARM FRONT TONIGHT. WILL PROBABLY UNDERCUT NORTHEAST AND GO ABOVE GUIDANCE SOUTH. WILL ALSO UNDERCUT A DEGREE OR TWO ON MONDAY. WILL GO WITH COMPROMISE AFTER MONDAY. 10 PRELIM NUMBERS MEM EB 066/082 065/085 065 541 MKL EB 059/081 057/083 057 541 JBR EB 063/083 061/084 060 531 TUP TB 064/083 063/085 063 652 .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-280300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CDT SUN MAY 27 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT TONIGHT ACROSS NORTH MISSISSIPPI...EAST ARKANSAS AND PORTIONS OF WEST TENNESSEE. THE AREA OF CONCERN IS GENERALLY ALONG AND SOUTH OF A LINE FROM PARAGOULD ARKANSAS...TO DYERSBURG... TO DECATURVILLE TENNESSEE. THIS INCLUDES THE CITIES OF JONESBORO... BLYTHEVILLE...DYERSBURG...JACKSON...MEMPHIS...CORINTH...OXFORD AND TUPELO. A WARM FRONT EXTENDED FROM KANSAS ACROSS CENTRAL ARKANSAS INTO MISSISSIPPI THIS AFTERNOON. MOIST...UNSTABLE AIR IS BEING PUMPED INTO THE MID-SOUTH OVER THE FRONT. THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN ARKANSAS AND CENTRAL MISSISSIPPI THIS AFTERNOON...AND WILL MOVE INTO PORTIONS OF NORTH MISSISSIPPI DURING THE EVENING. IN ADDITION...THUNDERSTORMS THAT HAVE DEVELOPED OVER KANSAS WILL MOVE INTO THE MID-SOUTH AREA AFTER MIDNIGHT TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. CONDITIONS WILL BE FAVORABLE FOR SEVERE WEATHER ACROSS NORTH MISSISSIPPI MOST OF THIS EVENING...AND OVER MOST OF THE AREA AFTER MIDNIGHT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
The Memphis radar (KNQA), 112 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245109.